Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Is taking Effexor with Lexapro effective in treatment of depression and anxiety?

DOCTOR OF THE MONTH - Jun 2014
Jun 2014
User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2496 Questions
Question
Dr XXXXXXX

I am have recently been put on Effexor along with having my lexapro increased to 20 to battle a recent recurrence of anxiety and depression. It has been about a week and 1/2 on the lexapro at 20 (still having anxiety) and this is the the 4 th day on the Effexor at 37.5.
I would love your advice this medication plan. Also is the 37.5 of Effexor a therapeutic dose when taken with the lexapro?

Thank you!
Posted Thu, 7 Aug 2014 in Mental Health
 
 
Answered by Dr. Abhishek Kapoor 46 minutes later
Brief Answer:
Carry on with same drug combination

Detailed Answer:
Hi
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

Lexapro contains escitalopram and it is a good antidepressant. Maximum therapeutic dose of lexapro in depression with anxiety is 20 mg per day and you were at same for more than 4 weeks. If you are not getting good benefit in symptoms, then adding another antidepressant from different group is good option. Lexapro is SSRIs and effexor (venlafaxine) is SNRIs. Adding effexor in your treatment is a good move by your doctor. There is nothing wrong in it. Every antidepressant takes time to show response and a antidepressant usually takes two weeks to show response. Therapeutic dose of effexor is 37.5 mg to 300 mg per day. Currently, you are at minimum therapeutic dose and with time, according to symptoms, your doctor would increase the dose if require. Just wait to get more response with medication.

You can also try some relaxation exercise like deep breathing or JPMR. That would help to keep drug dose in control. You can also try some benzodiazepine on sos basis.

In case, you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor